Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 128, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 16, 2015, 4:35 PM CDT for Holmes County, Walton County, Washington County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2015, 4:35 PM CDT (21:35 UTC)
- Expired
- Jun 16, 2015, 5:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Holmes County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 34 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
596
WUUS52 KTAE 162135
SVRTAE
FLC059-131-133-162200-
/O.NEW.KTAE.SV.W.0128.150616T2135Z-150616T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
435 PM CDT TUE JUN 16 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
NORTHERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
WESTERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 500 PM CDT
* AT 434 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS NEAR 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF
BONIFAY...AND MOVING NORTHWEST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
UNION...PONCE DE LEON...CARYVILLE...AND WESTVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3100 8595 3099 8594 3078 8572 3068 8579
3078 8614
TIME...MOT...LOC 2134Z 126DEG 11KT 3076 8583
$$
9-FOURNIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:33 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 16, 2:33 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
333 PM EDT TUE JUN 16 2015
.NEAR TERM [THROUGH TONIGHT]...
STACKED HIGH PRESSURE REMAINS OVER THE TRI-STATE AREA. THIS HIGH
PRESSURE WILL ALLOW TEMPERATURES TO BE QUITE HOT- PEAKING IN THE
UPPER 90S OVER MOST OF OUR AREA, LOW-MID 90S ALONG THE IMMEDIATE
COASTLINE. SCATTERED TO ISOLATED AFTERNOON THUNDERSTORMS ALONG THE
SEA-BREEZE WILL NOT BRING MUCH RELIEF, BUT ARE MOST LIKELY TO FORM
OVER NORTH FLORIDA AND SOUTH CENTRAL GEORGIA. A LACK OF STRONG WINDS
ALOFT WILL MEAN VERY SLOW MOVEMENT FOR STORMS THAT DO FORM.
OVERNIGHT, CLEARING SKIES AND CALMING WINDS WILL ALLOW TEMPERATURES
TO FALL TO THE LOW-MID 70S BY MORNING. PATCHY FOG WILL BE POSSIBLE
AGAIN IN THE FLORIDA PANHANDLE.
.SHORT TERM [WEDNESDAY THROUGH THURSDAY NIGHT]...
THE UPPER LEVEL HIGH WILL REMAIN OVER THE SOUTHEASTERN US THROUGH
THE PERIOD. TROPICAL STORM BILL WILL MOVE NORTHEAST AROUND THE
HIGH. THERE WILL BE ENOUGH MOISTURE AT THE SURFACE FOR WIDESPREAD
30 PERCENT CHANCE OF RAIN OVER LAND BOTH WEDNESDAY AND THURSDAY.
DESPITE RAIN CHANCES, HOT TEMPERATURES WILL CONTINUE WITH HIGHS
IN THE UPPER 90S.
.LONG TERM [FRIDAY THROUGH TUESDAY]...
THE RIDGE WILL BREAK DOWN OVER THE WEEKEND WITH UPPER LEVEL FLOW
BECOMING MORE ZONAL BY MONDAY. WITH NO SIGNIFICANT SURFACE
FEATURES, CONVECTION WILL BE LIMITED TO THE SEA BREEZE. HIGHS
WILL BE SLIGHTLY COOLER IN THE MID 90S WITH LOWS STILL IN THE MID
70S.
&&
.AVIATION...
[THROUGH 18Z WEDNESDAY] ANOTHER BRIEF ROUND OF MVFR-IFR CIGS AND
VSBYS WILL BE POSSIBLE NEAR KECP EARLY WEDNESDAY MORNING, BUT
OTHERWISE, VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD WITH LIGHT
AND VARIABLE WINDS.
&&
.MARINE...
WINDS AND SEAS WILL GENERALLY BE LIGHT THROUGH THE PERIOD.
&&
.FIRE WEATHER...
BUT FOR ISOLATED AFTERNOON AND EVENING THUNDERSTORMS...THE HOT
WEATHER WILL CONTINUE.
&&
.HYDROLOGY...
DESPITE AN INCREASE IN POPS, HEAVY RAINFALL WILL NOT BE WIDESPREAD
ENOUGH TO HAVE A SIGNIFICANT IMPACT ON RIVERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 74 99 74 96 75 / 10 30 30 30 20
PANAMA CITY 76 92 78 89 77 / 10 20 20 20 10
DOTHAN 73 97 74 97 74 / 10 30 30 30 20
ALBANY 74 100 74 99 74 / 10 30 30 30 30
VALDOSTA 75 100 74 98 74 / 10 30 30 30 30
CROSS CITY 75 98 74 95 75 / 10 30 20 30 20
APALACHICOLA 76 91 76 90 77 / 10 10 20 20 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR COASTAL BAY-
COASTAL GULF-SOUTH WALTON.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...MOORE
SHORT TERM...WESTON
LONG TERM...WESTON
AVIATION...MOORE
MARINE...WESTON
FIRE WEATHER...FOURNIER
HYDROLOGY...WESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:45 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf | 45 min |
| Jun 16, 5:09 PM CDT | Special Marine Warning | TAE | 81 min | |
| Jun 16, 5:22 PM CDT | Severe Thunderstorm Warning | TAE | Jackson, Washington | 23 min |
| Jun 16, 5:39 PM CDT | Severe Thunderstorm Warning | TAE | Madison, Taylor | 25 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.